Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have cough with runny nose. Developed nausea, cramps and diarrhea. Should I be concerned?

I ve been sick for the past two weeks, symptoms include: fatigue , dizziness, congestion, runny nose, and a cough. I assumed this was the flu , however, after I began feeling better, a day or two later I developed symptoms of nausea, bloating and cramps, and diarrhea. The last two days I ve been passing black stool (diarrhea). I ve taken seven doses of Imodium in the last 36 hours with no symptom abatement other than some minor relief from bloating. The warning label says not to take if your stool is black. What does this mean, and should I be concerned?
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  
Medical Topics
Dermatologist 's  Response
hi friend
you had flu like illness for few days.
sometimes after common cold/viral fever abdominal discomfort may occur due to various reasons.
here you should mention about your age,sex,you had fever or not,other medications you took for flu.
specially medications are very important as some antibiotics can cause a type of colitis(abdominal inflammation) if taken for long.
imodium(2mg tab/cap available.probably you've taken it) is a drug which decrease stool frequency BUT has many limitations of use.
specially in infectiosus causes of diarrhoea.
as it reduce gut motility chance of flare up of infection is there.
so 7 doses of the drug in 36 hrs in diarrhoea after flu was not proper.
NOW you have black stool.
it may be 'malaena' indicating g.i. bleeding.
YET i'll advice you not to panic as it is managable.
please consult your family physician as early as possible.
get well soon.
with regards
dr surajit
Answered: Thu, 17 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor